Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Phoenix, AZ

April 29, 20144 counties in Arizona; Imperial County, Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this red flag warning at Apr 29, 2014, 3:42 PM MST for 4 counties in Arizona; Imperial County, Riverside County, San Bernardino County, California. It took effect at Apr 30, 2014, 7:00 AM MST. It was in force for 13 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 3:42 PM MST (22:42 UTC)
In effect from
Apr 30, 2014, 7:00 AM MST
Expired
Apr 30, 2014, 8:00 PM MST
In force
13 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The Yuma radar (KYUX), 118 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 7:47 AM MSTNON-TSTM WND GST 692 E Ontario, CAASOS STATION ONTARIO AIRPORT /ONT/
Apr 30, 8:14 AM MSTNON-TSTM WND GST 642 Nw Cabazon, CAMESONET STATION CABAZON /BAZC1/
Apr 30, 8:45 AM MSTHIGH SUST WINDS 563 Ese Banning, CAMESONET STATION BANNING /UP276/
Apr 30, 9:14 AM MSTNON-TSTM WND GST 646 Sse Banning, CAMESONET STATION POPPET FLAT /POPC1/
Apr 30, 9:16 AM MSTNON-TSTM WND GST 754 Sse Beaumont, CAMESONET STATION HIGHLAND SPRINGS /HSGC1/
Apr 30, 10:00 AM MSTNON-TSTM WND DMG1 E Hemet, CASPOTTER MEASURED 50 MPH WIND GUST, SMALL TREES SNAPPED OR UPROOTED, AND MANY ROOF TILES BLOWING OFF OF HOUSES.
Apr 30, 10:06 AM MSTNON-TSTM WND GST 594 Se Chino, CAASOS STATION CHINO AIRPORT /CNO/
Apr 30, 10:30 AM MSTNON-TSTM WND GST 6211 S Corona, CAMESONET STATION SANTIAGO PEAK /EW3128/
Apr 30, 10:51 AM MSTNON-TSTM WND GST 702 E Ontario, CAASOS STATION ONTARIO AIRPORT /ONT/
Apr 30, 2:00 PM MSTNON-TSTM WND DMG2 S Cave Creek, AZDELAYED REPORT...ALUMINUM ROOF LIFTED FROM OUTBUILDING AND DISPLACED APPROX 30 FEET DUE TO DUST DEVIL. ROOF WEIGHT ESTIMATED AT APPROX 600LBS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WWUS85 KPSR 292242
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
342 PM MST TUE APR 29 2014

AZZ131-CAZ231-300645-
/O.UPG.KPSR.FW.A.0004.140430T1600Z-140501T0000Z/
/O.NEW.KPSR.FW.W.0006.140430T1400Z-140501T0000Z/
/O.CON.KPSR.FW.W.0005.000000T0000Z-140430T0000Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
342 PM MST TUE APR 29 2014 /342 PM PDT TUE APR 29 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /5 PM PDT/
THIS AFTERNOON FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY
HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY...

...RED FLAG WARNING IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST /5
PM PDT/ WEDNESDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND
EXTREME FIRE DANGER FOR PORTIONS OF THE LOWER COLORADO RIVER
VALLEY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE
DANGER WHICH IS IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST /5 PM
PDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT AND HAS
BEEN UPGRADED TO THIS RED FLAG WARNING.

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER
  COLORADO RIVER VALLEY ARIZONA. IN CALIFORNIA...LOWER COLORADO
  RIVER VALLEY CALIFORNIA.

* WINDS...NORTH TO NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...DURING THE MORNING AND AFTERNOON WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...FUELS ARE DRY AND FIRE DANGER IS EXTREME. THESE
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS
  WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ132-CAZ232-300645-
/O.NEW.KPSR.FW.W.0006.140430T1400Z-140501T0000Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
342 PM MST TUE APR 29 2014 /342 PM PDT TUE APR 29 2014/

...RED FLAG WARNING IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM
MST /5 PM PDT/ WEDNESDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND EXTREME FIRE DANGER FOR THE SOUTHWEST AND SOUTH-CENTRAL DESERTS
IN ARIZONA...AND PORTIONS OF EASTERN RIVERSIDE COUNTY AND IMPERIAL
COUNTY IN CALIFORNIA...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE
DANGER...WHICH IS IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST /5
PM PDT/ WEDNESDAY.

* AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST 
  DESERTS. IN CALIFORNIA...IMPERIAL COUNTY AND EASTERN RIVERSIDE 
  COUNTY.

* WINDS...NORTH TO NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 35
  MPH...WITH STRONGER GUSTS ACROSS SOUTHEAST CALIFORNIA.

* TIMING...DURING THE MORNING AND AFTERNOON WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS EXTREME. THESE
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS
  WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
5 follow-up statements
658 
WWUS85 KPSR 300010
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
510 PM MST TUE APR 29 2014

AZZ131-CAZ231-301300-
/O.EXP.KPSR.FW.W.0005.000000T0000Z-140430T0000Z/
/O.CON.KPSR.FW.W.0006.140430T1400Z-140501T0000Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
510 PM MST TUE APR 29 2014 /510 PM PDT TUE APR 29 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM MST /7 AM PDT/ TO
5 PM MST /5 PM PDT/ WEDNESDAY FOR STRONG WINDS...LOW RELATIVE
HUMIDITY AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY...

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS...LOW RELATIVE
HUMIDITY AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY...

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER 
  COLORADO RIVER VALLEY CA.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...DURING THE MORNING AND AFTERNOON WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...FUELS ARE DRY AND FIRE DANGER IS EXTREME. THESE 
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG 
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ132-CAZ232-301300-
/O.CON.KPSR.FW.W.0006.140430T1400Z-140501T0000Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
510 PM MST TUE APR 29 2014 /510 PM PDT TUE APR 29 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM MST /7 AM PDT/ TO
5 PM MST /5 PM PDT/ WEDNESDAY FOR STRONG WINDS...LOW RELATIVE
HUMIDITY AND EXTREME FIRE DANGER FOR THE SOUTHWEST AND SOUTH CENTRAL
DESERTS IN ARIZONA...AND PORTIONS OF EASTERN RIVERSIDE COUNTY AND
IMPERIAL COUNTY IN CALIFORNIA...

* AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST 
  DESERTS. IN CALIFORNIA...IMPERIAL COUNTY AND EASTERN RIVERSIDE 
  COUNTY.

* WINDS...NORTH TO NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...DURING THE MORNING AND AFTERNOON WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS EXTREME. THESE 
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG 
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
281 
WWUS85 KPSR 300903
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
203 AM MST WED APR 30 2014

CAZ230-010300-
/O.EXB.KPSR.FW.W.0006.140430T1400Z-140501T0300Z/
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
203 AM PDT WED APR 30 2014

...RED FLAG WARNING IN EFFECT FROM 7 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE
DANGER FOR JOSHUA TREE NATIONAL PARK...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE
DANGER...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM PDT THIS
EVENING.

* AFFECTED AREA...IN CALIFORNIA...JOSHUA TREE NATIONAL PARK.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...MORNING THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...FUELS ARE VER DRY AND FIRE DANGER IS VERY HIGH. THESE
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS
  WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ231-232-010300-
/O.EXT.KPSR.FW.W.0006.140430T1400Z-140501T0300Z/
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
203 AM PDT WED APR 30 2014

...RED FLAG WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 8 PM
PDT THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND
EXTREME FIRE DANGER FOR PORTIONS OF EASTERN RIVERSIDE COUNTY AND
IMPERIAL COUNTY IN CALIFORNIA INCLUDING THE LOWER COLORADO RIVER
VALLEY...

* AFFECTED AREA...IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA...IMPERIAL
  COUNTY AND EASTERN RIVERSIDE COUNTY.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...MORNING THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS EXTREME. THESE 
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG 
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ131-132-010000-
/O.CON.KPSR.FW.W.0006.140430T1400Z-140501T0000Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
203 AM MST WED APR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY...AND THE
SOUTHWEST AND WEST CENTRAL DESERTS IN ARIZONA...

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER
  COLORADO RIVER VALLEY AZ...AND WEST-CENTRAL AND SOUTHWEST
  DESERTS...WEST OF THE PHOENIX METRO AREA.

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...MORNING THROUGH LATE AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS EXTREME. THESE 
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG 
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
743 
WWUS85 KPSR 302123
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
223 PM MST WED APR 30 2014

AZZ131-132-010000-
/O.CON.KPSR.FW.W.0006.000000T0000Z-140501T0000Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
223 PM MST WED APR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH
FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY...AND THE
SOUTHWEST AND WEST CENTRAL DESERTS IN ARIZONA...

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER
  COLORADO RIVER VALLEY AZ AND SOUTH-CENTRAL AND SOUTHWEST
  DESERTS...WEST OF THE PHOENIX METRO AREA.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THROUGH LATE AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS EXTREME. THESE 
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG 
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ230>232-010300-
/O.CON.KPSR.FW.W.0006.000000T0000Z-140501T0300Z/
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
223 PM PDT WED APR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE DANGER
FOR PORTIONS OF EASTERN RIVERSIDE COUNTY AND IMPERIAL COUNTY IN
CALIFORNIA INCLUDING THE LOWER COLORADO RIVER VALLEY...

* AFFECTED AREA...IN CALIFORNIA...JOSHUA TREE NATIONAL PARK... 
  LOWER COLORADO RIVER VALLEY CA AND IMPERIAL COUNTY AND EASTERN 
  RIVERSIDE COUNTY.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS EXTREME. THESE 
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG 
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
238 
WWUS85 KPSR 010010
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
510 PM MST WED APR 30 2014

AZZ131-132-010115-
/O.EXP.KPSR.FW.W.0006.000000T0000Z-140501T0000Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
510 PM MST WED APR 30 2014

...RED FLAG WARNING EXPIRED AT 5 PM MST FOR STRONG WINDS...LOW
RELATIVE HUMIDITY AND EXTREME FIRE DANGER FOR PORTIONS OF THE LOWER
COLORADO RIVER VALLEY...AND THE SOUTHWEST AND WEST CENTRAL DESERTS
IN ARIZONA...

GUSTY NORTH TO NORTHEAST WINDS HAVE DIMINISHED ACROSS MANY PORTIONS
OF THE WARNED AREA. EVEN THOUGH WIND SPEEDS HAVE BECOME LIGHTER...
HUMIDITY LEVELS STILL REMAIN VERY LOW AND FIRE DANGER REMAINS A
CONCERN. WINDS WILL REMAIN LOCALLY BREEZY AT TIMES OVERNIGHT...AND
WILL ONCE AGAIN INCREASE THURSDAY MORNING...BUT NOT STRONG ENOUGH TO
MEET CRITICAL THRESHOLDS.

$$

CAZ230>232-010300-
/O.CON.KPSR.FW.W.0006.000000T0000Z-140501T0300Z/
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
510 PM PDT WED APR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE DANGER...

* AFFECTED AREA...IN CALIFORNIA...JOSHUA TREE NATIONAL PARK...IMPERIAL
  COUNTY AND EASTERN RIVERSIDE COUNTY.

* WINDS...NORTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THROUGH EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS EXTREME. THESE 
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG 
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
905 
WWUS85 KPSR 010316
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
816 PM MST WED APR 30 2014

CAZ230>232-010430-
/O.EXP.KPSR.FW.W.0006.000000T0000Z-140501T0300Z/
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
816 PM PDT WED APR 30 2014

...RED FLAG WARNING EXPIRED AT 8 PM PDT FOR STRONG WINDS...LOW
RELATIVE HUMIDITY AND EXTREME FIRE DANGER FOR JOSHUA TREE NATIONAL
PARK...IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY IN CALIFORNIA.

GUSTY NORTH TO NORTHEAST WINDS HAVE DIMINISHED ACROSS MANY PORTIONS
OF THE WARNED AREA. EVEN THOUGH WIND SPEEDS HAVE BECOME LIGHTER...
HUMIDITY LEVELS STILL REMAIN VERY LOW AND FIRE DANGER REMAINS A
CONCERN. WINDS WILL REMAIN LOCALLY BREEZY AT TIMES OVERNIGHT...AND
WILL ONCE AGAIN INCREASE THURSDAY MORNING...BUT NOT STRONG ENOUGH TO
MEET CRITICAL THRESHOLDS.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 29, 3:10 PM MST, 32 minutes earlier.

Area forecast discussion, Apr 29, 3:10 PM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
310 PM MST TUE APR 29 2014

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE WESTERN UNITED STATES
THIS WEEK RESULTING IN WARM DRY WEATHER THROUGH ARIZONA AND
SOUTHEAST CALIFORNIA. WINDY CONDITIONS CAN BE EXPECTED AT TIMES
THROUGH THURSDAY...ESPECIALLY OVER THE COLORADO RIVER VALLEY AND
PARTS OF SOUTHEAST CALIFORNIA. TEMPERATURES WILL GRADUALLY INCREASE
TO WELL ABOVE NORMAL LEVELS BY THE END OF THE WEEK...WITH HIGHS
PEAKING IN THE UPPER 90S TO AROUND 100 IN THE LOWER DESERTS BY THE
WEEKEND.

&&

.DISCUSSION...
EARLY AFTERNOON WV IMAGERY DEPICTS WEST COAST RIDGE AMPLIFICATION
FURTHER STEEPENING WITH A SUBTROPICAL LOW NEAR 23N 125W STUCK IN
PLACE AND REMOVED FROM THE GENERAL FLOW PATTERN. SUBTROPICAL
MOISTURE ASSOCIATED WITH THE LATTER FEATURE WILL REMAIN SOUTH OF THE
FORECAST AREA AS LIMITING STREAMLINES RETARD ANY NORTHWARD
PROPAGATION. OTHERWISE...WITH THE ENTIRE NORTH AMERICAN FLOW PATTERN
REMAINING BLOCKED...THE AFOREMENTIONED RIDGE WILL CONTINUE TO
AMPLIFY AND NARROW IN WAVELENGTH THROUGH THURSDAY FORCING CONTINUED
SFC PRESSURE RISES OVER THE NRN ROCKIES/GREAT BASIN. OBJECTIVE
ANALYSIS AND OBSERVATIONAL DATA SHOWS A 1040+MB SFC HIGH SITUATED
ACROSS IDAHO...WITH PRESSURE RISES GENERALLY WANING IN A TYPICAL
DIURNAL FASHION OVER THE MAJORITY OF ARIZONA. HOWEVER...A STEEP 10MB
KTUS-KLAS SFC PRESSURE GRADIENT ALREADY EXISTS...AND WILL BE
MAINTAINED FOR THE NEXT 48 HOURS. THUS...BREEZY CONDITIONS WILL
PREVAIL THOUGH WIND ADVISORIES ARE SET TO EXPIRE THIS AFTERNOON WITH
SPOTTY LOCATIONS REACHING THRESHOLDS. FIRE WEATHER CONCERNS HAVE
BEEN MORE JUSTIFIED WITH PERSISTENT GUSTY WINDS AND RELATIVE
HUMIDITY VALUES FALLING AS LOW AS 3-4 PERCENT. WITH A NEAR REPEAT
PERFORMANCE WEDNESDAY...HEADLINES FOR DANGEROUS CONDITIONS HAVE BEEN
EXTENDED AND EXPANDED STARTING AFTER SUNRISE.

ONE NOTABLE DIFFERENCE IN MODEL OUTPUT OF LATE IS THE APPEARANCE OF
A SHORTWAVE AND LOBE OF VORTICITY ROTATING SOUTHWARD THROUGH EASTERN
ARIZONA ON THE WESTERN PERIPHERY AN IMMENSE MIDWEST CUTOFF LOW
PRESSURE SYSTEM. WHILE SOME INCREASE IN MID/UPPER LEVEL MOISTURE
WOULD BE LIKELY IN THE FORM OF CLOUD COVER...THE MOST SALIENT
EFFECTS TO SENSIBLE WEATHER WILL BE PROLONGED SHARP ANTI-CYCLONIC
FLOW FORCING PERSISTENT UPSTREAM SFC PRESSURE RISES (HENCE CONTINUED
GUSTY WINDS)...AND A SUBTLE DELAY IN THE OVERALL WARMING TREND AS
THE COLD CORE ALOFT GRAZES THE REGION.

FRIDAY THROUGH MONDAY...
THE FLOW PATTERN OVER NORTH AMERICA SHIFTS TOWARD LESS AMPLIFICATION
BEGINNING FRIDAY AS THE DOWNSTREAM BLOCK BREAKS DOWN. THIS ENABLES
WARMER AIR TO MOVE FURTHER INLAND FOR WARMER TEMPERATURES FRIDAY AND
SATURDAY AND LITTLE CHANGE SUNDAY. THIS WILL TAKE US WELL ABOVE
NORMAL. MADE ONLY SUBTLE TWEAKS TO NUMBERS FROM PREVIOUS PACKAGE.
THUS HELD OFF ON 100 FOR SKY HARBOR SATURDAY BUT WE WILL BE CLOSE.
DIFFERENCES BETWEEN THE ECWMF AND GFS BECOME LARGER EARLY NEXT WEEK
AS THEY HANDLE THE FLOW PATTERN OVER THE PACIFIC DIFFERENTLY. THE
ECMWF AND GEM FAVOR MORE ZONAL FLOW OVER NORTH AMERICA WHILE THE GFS
DIGS A PACIFIC NORTHWEST TROUGH FURTHER SOUTH. THE ENSEMBLE MEANS
GENERALLY SUPPORT THE RESPECTIVE OPERATIONAL RUNS. SHOWED SOMEWHAT
COOLER TEMPS FOR MONDAY LEANING TOWARD EC PER NCEP DISCUSSION.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
LATEST OBSERVATIONS INDICATE THAT WINDS AS STRONG AS 35 KT ARE
PREVALENT AT 2-3K FT...WHICH IS RESULTING IN LOCALIZED LOW-LEVEL
WIND SHEAR. GUSTS AS HIGH AS 30 KT HAVE BEEN OBSERVED AT KSDL THIS
MORNING AND WINDY CONDITIONS WILL PERSIST THROUGHOUT THE DAY.
INITIALLY GUSTS WILL BE CONCENTRATED ALONG FOOTHILL LOCATIONS...BUT
BY 15-16Z GUSTS TO 25 KT WILL BECOME WIDESPREAD ACROSS THE PHOENIX
AREA. ALTHOUGH WINDS WILL DIMINISH SOMEWHAT AFTER SUNSET...STRONGER
THAN AVERAGE NORTH-NORTHEAST FLOW WILL PERSIST OVERNIGHT AS WELL.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
WINDY CONDITIONS WILL DEVELOP DOWN THE CO RIVER VALLEY THIS MORNING.
NORTHERLY WINDS WILL GUST TO 25 AT KIPL BUT WILL BE EVEN STRONGER AT
KBLH WITH GUSTS POTENTIALLY AS HIGH 30 TO 35 KT. THERE IS ALSO THE
POSSIBILITY OF BLOWING DUST...WHICH MAY TEMPORARILY REDUCE
VSBYS...BEFORE CONDITIONS IMPROVE THIS EVENING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
WIND SPEEDS WILL BEGIN TO DECREASE ON THURSDAY...HOWEVER LOCALIZED
STRONGER NORTHERLY GUSTS WILL STILL PREVAIL FOR MUCH OF THE DAY.
MUCH WEAKER AND MORE TYPICAL DIURNALLY FORCED WINDS CAN BE EXPECTED
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. HOWEVER DESPITE THE
WEAKER WINDS...TEMPERATURES WILL INCREASE TO ABOVE NORMAL LEVELS
WITH MANY LOWER ELEVATION LOCATIONS APPROACHING (OR POSSIBLY LOCALLY
EXCEEDING) THE 100 DEGREE MARK AS AFTERNOON MINIMUM HUMIDITY LEVELS
FALL WELL INTO THE SINGLE DIGITS (IN SOME CASES BELOW 5 PERCENT).
OVERNIGHT RECOVERY WILL ONLY BE POOR TO FAIR THROUGHOUT THE ENTIRE
PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING FROM 7 AM TO 5 PM MST WEDNESDAY
     AZZ020>023-025>028.

     RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON AZZ020-025.

     WIND ADVISORY UNTIL 4 PM MST THIS AFTERNOON AZZ020.

CA...RED FLAG WARNING FROM 7 AM TO 5 PM PDT WEDNESDAY CAZ031>033.

     RED FLAG WARNING UNTIL 5 PM PDT THIS AFTERNOON CAZ031.

     WIND ADVISORY UNTIL 4 PM PDT THIS AFTERNOON CAZ031>033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MO/AJ
AVIATION...HIRSCH
FIRE WEATHER...MO
Hazardous weather outlook, Apr 29, 3:31 PM MST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
331 PM MST TUE APR 29 2014

AZZ021>023-026>028-302245-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
331 PM MST TUE APR 29 2014

...RED FLAG WARNING IN EFFECT FROM 7 AM TO 5 PM MST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BREEZY CONDITIONS WILL CONTINUE INTO THIS EVENING WITH FREQUENT GUSTS
AROUND 30 MPH. THIS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
VEHICLES...ESPECIALLY ACROSS ELEVATED OVERPASSES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

BREEZY TO WINDY CONDITIONS CAN BE EXPECTED AGAIN WEDNESDAY CREATING
THE POTENTIAL FOR LOCALIZED BLOWING DUST OVER PARTS OF NORTHERN
PINAL COUNTY DURING THE MORNING HOURS. VERY DRY AIR WILL BE IN PLACE
LEADING TO DANGEROUS FIRE WEATHER CONDITIONS THROUGHOUT THE DAY ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ025-302245-
YUMA/MARTINEZ LAKE AND VICINITY-
331 PM MST TUE APR 29 2014

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 7 AM TO 5 PM MST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GUSTY NORTH WINDS UP TO 30 MPH WILL LEAD TO DIFFICULT DRIVING
CONDITIONS FOR HIGH PROFILE VEHICLES ALONG I-10 THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

BREEZY TO WINDY CONDITIONS CAN BE EXPECTED AGAIN WEDNESDAY WITH VERY
DRY AIR IN PLACE LEADING TO DANGEROUS FIRE WEATHER CONDITIONS
THROUGHOUT THE DAY ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-CAZ031-302245-
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
331 PM MST TUE APR 29 2014 /331 PM PDT TUE APR 29 2014/

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 4 PM MST /4 PM PDT/ THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST
/5 PM PDT/ WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL ARIZONA
AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.
   WIND ADVISORY.

STRONG NORTHERLY WINDS...VERY DRY AIR...AND DRY FUELS WILL CREATE
RED FLAG CONDITIONS THROUGH THIS EVENING. MOTORISTS SHOULD BE
PREPARED FOR STRONG CROSS WINDS ON EAST-WEST ORIENTED ROADWAYS SUCH
AS I-10.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

DANGEROUS FIRE WEATHER CONDITIONS WILL EXIST AGAIN ON WEDNESDAY WITH
A RED FLAG WARNING IN EFFECT. NORTHERLY WINDS WILL ONCE AGAIN GUST TO
35 MPH FOR MUCH OF THE DAY CREATING DIFFICULT DRIVING CONDITIONS FOR
HIGH PROFILE VEHICLES ALONG EAST-WEST ORIENTED HIGHWAYS SUCH AS I-10.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ032-033-302245-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
331 PM PDT TUE APR 29 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 7 AM TO 5 PM PDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

STRONG NORTHERLY WINDS WILL WEAKEN BY THIS EVENING...HOWEVER MOTORISTS
SHOULD BE STILL BE PREPARED FOR DIFFICULT DRIVING CONDITIONS AND CROSS
WINDS ON EAST-WEST ORIENTED ROADWAYS SUCH AS I-10.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

DANGEROUS FIRE WEATHER CONDITIONS WILL EXIST AGAIN ON WEDNESDAY WITH
A RED FLAG WARNING IN EFFECT. NORTHERLY WINDS WILL ONCE AGAIN GUST TO
35 MPH FOR MUCH OF THE DAY CREATING DIFFICULT DRIVING CONDITIONS FOR
HIGH PROFILE VEHICLES ALONG EAST-WEST ORIENTED HIGHWAYS SUCH AS I-10
AND I-8.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ030-302245-
JOSHUA TREE NATIONAL PARK-
331 PM PDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GUSTY NORTH WINDS UP TO 35 MPH CAN BE EXPECTED AGAIN ON WEDNESDAY.
MOTORISTS DRIVING THROUGH THE PARK...OR OUTDOOR ENTHUSIASTS SHOULD BE
PREPARED FOR WINDY CONDITIONS THROUGHOUT THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:49 AM MSTFire Weather WatchPSRLa Paz, Yuma13 hr
Apr 29, 2:49 AM MSTRed Flag WarningPSRLa Paz, Yuma14 hr
Apr 29, 3:23 AM MSTWind AdvisoryPSR13 hr

Nearby

Red Flag Warnings in Arizona, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.